Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 278, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2003, 6:37 PM EDT for Bartow County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2003, 6:37 PM EDT (22:37 UTC)
- Expired
- May 17, 2003, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:00 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 172237 SVRATL GAC015-172300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT SAT MAY 17 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 700 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ADAIRSVILLE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ADAIRSVILLE...KINGSTON AND WHITE. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO ACT QUICKLY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3440 8501 3421 8495 3426 8466 3442 8466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 52 minutes earlier.
Area forecast discussion, May 17, 5:45 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT SAT MAY 17 2003 ...UPDATED FOR AVIATION DISCUSSION... .OVERVIEW... SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA PROVIDING PLENTIFUL MOISTURE TO THE REGION. BACKDOOR WEDGE FRONT WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING. .SHORT TERM... SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL CONTINUES SLOW MARCH EASTWARD. WEAKENING SHOULD CONTINUE AS PUSHES AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR IMAGERY. WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH. SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS CLOSELY INTO LATE AFTERNOON AND EARLY EVENING. WITH VERY MOIST SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR. OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY. CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON. WITH HIGH PW NEAR 2 INCH WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY. .EXTENDED... MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY. AS IT APPEARS NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE MEMORIAL DAY WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KATL 67 81 65 79 / 60 50 50 40 KAHN 64 79 64 77 / 60 50 50 40 KGVL 64 77 62 74 / 60 50 50 40 KRMG 67 82 64 81 / 60 50 50 40 KCSG 70 87 68 85 / 50 40 50 40 KMCN 68 86 67 83 / 50 40 50 40 .ATL WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA. .AVIATION DISCUSSION... RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT. RAB JCD FXUS62 KFFC 172147 RRA AFDATL AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT SAT MAY 17 2003 ...UPDATED FOR AVIATION DISCUSSION... .OVERVIEW... SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA PROVIDING PLENTIFUL MOISTURE TO THE REGION. BACKDOOR WEDGE FRONT WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING. .SHORT TERM... SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL CONTINUES SLOW MARCH EASTWARD. WEAKENING SHOULD CONTINUE AS PUSHES AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR IMAGERY. WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH. SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS CLOSELY INTO LATE AFTERNOON AND EARLY EVENING. WITH VERY MOIST SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR. OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY. CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON. WITH HIGH PW NEAR 2 INCH WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY. .EXTENDED... MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY. AS IT APPEARS NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE MEMORIAL DAY WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KATL 67 81 65 79 / 60 50 50 40 KAHN 64 79 64 77 / 60 50 50 40 KGVL 64 77 62 74 / 60 50 50 40 KRMG 67 82 64 81 / 60 50 50 40 KCSG 70 87 68 85 / 50 40 50 40 KMCN 68 86 67 83 / 50 40 50 40 .ATL WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA. .AVIATION DISCUSSION... RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT. RAB JCD
Hazardous weather outlook, May 17, 10:55 AM EDT, 7 hours 42 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EDT SAT MAY 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK BACK DOOR COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS EVENING. AHEAD OF THE FRONT VERY MOIST AND UNSTABLE AIR REMAINS OVER THE STATE. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME FOR STORMS WILL BE FROM NOON UNTIL 7 PM. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM COLUMBUS TO MACON AND WEST OF A LINE FROM MACON TO CUMMING TO BLUE RIDGE. HOWEVER THE REMAINDER OF NORTH AND CENTRAL GEORGIA OUTSIDE THIS AREA COULD SEE POSSIBLE SEVERE THUNDERSTORMS. .DISCUSSION... VERY UNSTABLE AIR IS IN PLACE OVER NORTH AND CENTRAL GEORGIA. CAPES ARE BETWEEN 2000 AND 2500 WITH LIFTED INDICES BETWEEN MINUS 5 AND MINUS 7. A MESOSCALE CONVECTIVE SYSTEM WHICH DEVELOPED DURING THE NIGHT ALONG THE MISSISSIPPI RIVER IS MOVING EASTWARD. THIS COMPLEX OF THUNDERSTORMS WILL BE APPROACHING THE NORTHWEST CORNER OF THE STATE SHORTLY AFTER NOON AND THEN MOVE ACROSS NORTH GEORGIA BY MID AFTERNOON AND INTO CENTRAL GEORGIA BY LATE AFTERNOON OR EARLY EVENING. EVEN IF THIS COMPLEX WEAKENS...OUTFLOW BOUNDARIES FROM THIS COMPLEX WILL LIKELY TRIGGER THUNDERSTORMS ACROSS THE AREA. STRONG DAMAGING WINDS ARE POSSIBLE AND WITH RELATIVELY COLD AIR ALOFT... LARGE HAIL IS ALSO A POSSIBILITY. BY 7 PM MOST OF THE AREA SHOULD BECOME MORE STABLE AS RAIN COOLED AIR PREDOMINATES. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Local storm report, May 17, 5:31 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.Local storm report, May 17, 5:41 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.Local storm report, May 17, 5:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.Local storm report, May 17, 6:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.
0605 PM 5E CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PENNY TO QUARTER SIZED
HAIL REPORTED BY AMATEUR
RADIO OPERATOR.
0610 PM REDBUD GA 0.75 INCH HAIL
05/17/03 GORDON REPORTED BY AMATEUR RADIO
OPERATOR.Local storm report, May 17, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.
0550 PM RIDDLEVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0550 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0600 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY MURRAY COUNTY
911.
0605 PM 5E CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PENNY TO QUARTER SIZED
HAIL REPORTED BY AMATEUR
RADIO OPERATOR.
0610 PM REDBUD GA 0.75 INCH HAIL
05/17/03 GORDON REPORTED BY AMATEUR RADIO
OPERATOR.Local storm report, May 17, 6:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.
0550 PM RIDDLEVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0550 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0600 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY MURRAY COUNTY
911.
0605 PM 5E CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PENNY TO QUARTER SIZED
HAIL REPORTED BY AMATEUR
RADIO OPERATOR.
0610 PM REDBUD GA 0.75 INCH HAIL
05/17/03 GORDON REPORTED BY AMATEUR RADIO
OPERATOR.
0620 PM REDBUD GA 1.00 INCH HAIL
05/17/03 GORDON REPORTED BY GORDON COUNTY
911.
0620 PM REDBUD GA WIND DAMAGE
05/17/03 GORDON A FEW TREES DOWN.
REPORTED BY GORDON COUNTY
911.
0625 PM CUMMING GA 1.00 INCH HAIL
05/17/03 FORSYTH PUBLIC REPORT.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Putnam | 29 min |
| May 17, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton | 26 min |
| May 17, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 30 min |
| May 17, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 28 min |
| May 17, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 33 min |
| May 17, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 29 min |
| May 17, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 25 min |
| May 17, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 29 min |
| May 17, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 31 min |
| May 17, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 36 min |
| May 17, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 44 min |
| May 17, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 37 min |
| May 17, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 30 min |
| May 17, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Jefferson, Murray, Washington | 31 min |
| May 17, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 32 min |
| May 17, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 30 min |
| May 17, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 27 min |
| May 17, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 36 min |
| May 17, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 33 min |
| May 17, 6:45 PM EDT | Flash Flood Warning | FFC | Gordon | 2 hr |
| May 17, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 28 min |
| May 17, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 30 min |
| May 17, 7:21 PM EDT | Flash Flood Warning | FFC | Bartow | 114 min |
| May 17, 7:50 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.